MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 28X46-49MM 10 DEG INS DURAT; HIP JOINT METAL/POLYMER/METAL SEMI-CONSTRAINED POROUS-COATED UNCEMENTED PROSTHES

STRYKER ORTHOPAEDICS-MAHWAH 28X46-49MM 10 DEG INS DURAT; HIP JOINT METAL/POLYMER/METAL SEMI-CONSTRAINED POROUS-COATED UNCEMENTED PROSTHES
Catalog Number 6299-6-469
Medical Device Problem Code Material Disintegration (1177)
Health Effect - Clinical Codes Injury (2348); Osteolysis (2377); Inadequate Osseointegration (2646)
Date of Event 07/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history records indicates that the reported devices were manufactured and accepted into final stock with no reported discrepancies.The complaint history review indicated that there were no similar events for the reported lot.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Patient had a pelvic tumor causing osteolysis and loosening of the implant.Therefore plan was to remove cup and liner and change head.
 
Additional Manufacturer Narrative
An event regarding osteolysis involving a pca insert was reported.The event was confirmed by the provided x-ray.Method & results: -product evaluation and results: not performed as no product was returned for evaluation.-clinician review: a review of the provided x-ray by a clinical consultant indicated: x-ray shows vertical acetabulum and osteolysis.No confirmation of tumor, need operative reports and additional serial x-rays.-product history review: indicates all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusion: a review of the provided x-ray by a clinical consultant indicated: x-ray shows vertical acetabulum and osteolysis.The exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, serial x-rays, operative reports as well as patient history and follow up notes are required to complete the investigation for determining a root cause.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
28X46-49MM 10 DEG INS DURAT
Common Device Name
HIP JOINT METAL/POLYMER/METAL SEMI-CONSTRAINED POROUS-COATED UNCEMENTED PROSTHES
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7798007
Report Number0002249697-2018-02582
Device Sequence Number11278057
Product Code LPH
UDI-Device Identifier04546540268259
UDI-Public04546540268259
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Catalogue Number6299-6-469
Device Lot Number45003401
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/23/2018
Supplement Date Received by Manufacturer08/24/2018
Initial Report FDA Received Date08/20/2018
Supplement Report FDA Received Date09/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age69 YR
Patient Weight60